Factors That Can Affect High Triglyceride Levels?
Hello, I am 22 years old, I have an anxiety disorder. And I have been on drug therapy for 1 year using anti-depressant drugs that my psychiatrist gave me. After a year I submitted to check my blood and the blood results showed total cholesterol 248, triglycerides reached 567, HDL 33, Ldl 88, uric acid 6.9 creatinine 0.3, urea 23, GOT 23, GPT 28. Fasting glucose 95 and after 2 hours of fasting 103 My question is, do these antidepressants affect my triglycerides? Moreover, we know that high triglycerides can cause dangerous diseases such as coronary heart disease and stroke. And what should I do if I want to lower my triglycerides? And from the results of the blood test, which my anxiety disorder began to disappear, it appeared again after seeing the results. At 22 years old what can I do to lower my triglycerides and raise my HDL? And at this age, is it possible for me to be exposed to the disease? And for prevention before being exposed to the disease? Please input.
Hi. Thank you for the question for Aldokter.
Dyslipidemia is a term that describes an abnormal fat profile in the blood. Abnormal cholesterol components are high total cholesterol levels, high LDL levels, high triglyceride levels, and low HDL levels.
Several things that can cause dyslipidemia include:
- Metabolic disorders, such as obesity, diabetes mellitus, and thyroid disorders
- Kidney disorders
- Genetic factors
Some of the risk factors that can cause dyslipidemia include:
- Less activity
- Often consume foods high in fat
- Family history
Dyslipidemia can increase the risk of heart disease even though the dyslipidemia state itself generally does not cause any symptoms. Especially for very high triglyceride levels (> 1000 mg / dl) can cause pancreatitis. Treatment of dyslipidemia can be done with lifestyle modifications or cholesterol-lowering drugs. The appropriate treatment is chosen based on the level of risk, the type of cholesterol that is not normal, and the evaluation carried out on previous treatments.
For the situation you are experiencing, it could be the effect of the drugs you are taking. Several studies have suggested this relationship. However, further tests are needed to determine the cause precisely. Therefore we advise you to consult directly with a doctor. The doctor will do a question and answer and perform some examinations as deemed necessary. If the cause is known, then appropriate treatment can be given as I explained above.
What I can suggest to you is:
- Running a healthy lifestyle: exercising regularly, reducing foods high in fat, not smoking, getting enough rest
- Avoiding excessive stress
- Consume foods high in fiber, fruits and vegetables
- Consume foods that contain omega-3, for example fish oil
So, hopefully this is useful.
dr. Setiawan Winarso